Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 9, NWS Detroit, MI

December 20, 20256 counties in Michigan

NWS Detroit, MI issued this wind advisory at Dec 20, 2025, 7:47 PM EST for 6 counties in Michigan. It took effect at Dec 20, 2025, 9:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2025, 7:47 PM EST (00:47 UTC)
In effect from
Dec 20, 2025, 9:00 PM EST
Expired
Dec 21, 2025, 3:42 AM EST
In force
7 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Midland County, MI, Saginaw County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 99 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2025-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2025-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WWUS73 KDTX 210047
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
747 PM EST Sat Dec 20 2025

MIZ047>049-053>055-210900-
/O.NEW.KDTX.WI.Y.0009.251221T0200Z-251221T0900Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Bay City, Saginaw, Midland, Caro,
Sandusky, and Bad Axe
747 PM EST Sat Dec 20 2025

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...West winds 20 to 25 mph with gusts of 45 to 50 mph expected.

* WHERE...Bay, Huron, Midland, Saginaw, Sanilac, and Tuscola 
  Counties.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MR
1 follow-up statement
147 
WWUS73 KDTX 210842
NPWDTX

URGENT - WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
342 AM EST Sun Dec 21 2025

MIZ047>049-053>055-210945-
/O.CAN.KDTX.WI.Y.0009.000000T0000Z-251221T0900Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-
Including the cities of Midland, Bad Axe, Caro, Sandusky,
Saginaw, and Bay City
342 AM EST Sun Dec 21 2025

...WIND ADVISORY IS CANCELLED...

The winds have fallen below criteria and threat has ended.

$$

AA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Dec 20, 7:16 PM EST, 31 minutes earlier. Its key messages:

  • Passage of a cold front this evening to bring westerly winds with gusts 30-40 mph late tonight and overnight. Low chance for some isolated gusts to 45 mph late this evening.
  • Chance for light snow Monday morning and afternoon, favored north of I-94. Accumulations to range between trace amounts up to an inch.
  • Above normal temperatures through the mid and late week period.
Area forecast discussion, Dec 20, 7:16 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
716 PM EST Sat Dec 20 2025

.KEY MESSAGES...

- Passage of a cold front this evening to bring westerly winds with
gusts 30-40 mph late tonight and overnight. Low chance for some
isolated gusts to 45 mph late this evening.

- Chance for light snow Monday morning and afternoon, favored north
of I-94. Accumulations to range between trace amounts up to an inch.

- Above normal temperatures through the mid and late week period.

&&

.AVIATION...

A strong cold front on pace to sweep across the southeast michigan
airspace early tonight /02z-05z/. A noteworthy increase in gust
magnitude will occur as winds shift to westerly with this frontal
passage. Peak gusts in excess of 35 knots expected from FNT
northward, with gusts into the 30 to 35 knot range expected at PTK
and the Detroit corridor within the immediate wake of the front.
Limited moisture tied the boundary offers a dry passage. Cloud
expansion expected to trail by several hours, with an increase in
lower cloud likely late tonight and into early Sunday. Cloud base at
predominant low VFR, but with some potential for brief intervals of
MVFR mainly from PTK northward. Steady decline in wind speed and
gust frequency/magnitude with time late tonight and early Sunday.

For DTW...Gusty westerly conditions develop behind a strong cold
front overnight. Potential exists for gusts to exceed crosswind
thresholds, mainly between 05z and 10z.

DTW THRESHOLD PROBABILITIES...

* Medium to exceed crosswind thresholds between 05z and 10z tonight.

* Medium in ceilings aob 5000 feet late tonight and early Sunday.

&&

.PREV DISCUSSION...
Issued at 341 PM EST Sat Dec 20 2025

DISCUSSION...

Amplification of an upper-level trough across the northern Great
Lakes and progression of low pressure from southern Ontario into
southern Quebec will continue to draw a cold front across SE MI
through the evening hours. Outside of an extended line of shallow
stratus development aligned with the frontal forcing, any meaningful
precipitation will be kept at bay given the general anemic moisture
profiles. Shallow convergence will attempt to squeeze out some
hydrometeors out of the 1.5kft thick stratus deck, bringing very low
end possibilities for light rain/snow. Shallow mixing depths along
and behind the front will interact with the stronger 45 knot llj that
will wane in intensity through the overnight hours. A quick isolated
gust up to 45 mph will be possible within the immediate wake of the
front late tonight, with then a 2-4 hour window following frontal
passage in the early morning hours to see sporadic wind gusts of
30-40 mph. Gust intensity decreases to around 20 to 30 mph by the
afternoon hours. Cold air advection in the wake of the front holds
temperature highs in the 20s and wind chills in the teens. Northern
periphery of high pressure centered over the Ohio Valley will
maintain stable and dry conditions through Sunday.

Return flow behind the departing high will induce shallow system
relative moist isentropic ascent maximized in the mid-levels. This
will elicit a a broad but light area of snow across a greater
portion of SE MI that will bring trace amounts up to an inch of snow
accumulation. The higher end accumulations towards an inch will be
most likely through the Tri-Cities and into the northern Thumb where
residence time of isentropic ascent is longer. This quick 3-6 hour
window for snow potential will be most likely in the late morning to
afternoon hours on Monday. Low level subsidence quickly fills in
within the dry slot behind feature mixing out the boundary layer,
holding dry conditions with temperatures increasing to above
freezing. Surface flow to back from west to southwest late Monday
into Tuesday which will allow for shallow moisture to advect across
SE MI throughout the Tuesday morning hours. Moisture depths to on in
excess of 5kft brings the possibility for drizzle and a much lower
end possibility of freezing drizzle. There may be a low end
possibility for sub-freezing surface temperatures with the arrival
of any precipitation, however, temperatures are expected to rise
near or above the 32 degree mark with the better push of shallow
moisture advection. Boundary layer moisture will attempt to mix out
through the day Tuesday with highs pushing into the 40s.

Very high confidence surrounding temperature trends heading towards
and after Christmas with well above temperatures to end the week. The
NBM features Christmas and the day after Christmas with afternoon
highs in the 50s closer to the MI/OH border and 40s to the north. The
NBM may be a bit overzealous regarding the degree of warm air
advection given a smaller window for staunch southwest flow, but
certainly low to mid 40s looks achievable. There have been weak
signals for the development of low pressure over the Great Lakes
around Christmas but confidence is low at this time regarding
strength and locations. In any case, rain would be expected given
temperatures well above the freezing mark.

MARINE...

Gale Warnings remain in effect for all of Lake Huron as low pressure
tracks across Ontario this evening. The warm sector has generally
held southwest gusts below 30 knots across the nearshore, with less
certainty in winds for the open waters where the observational
network is more limited. Regardless, wind gusts will pick up and
shift to the west over the next several hours as a cold front tracks
across Lake Huron. This will be followed by a second arctic front
late this evening (01-05z/8p-12a local) and a strong surge of cold
advection. This second front is much stronger and brings a robust
wind bubble with it that may briefly boost wind gusts to 40-45 knots
during the aforementioned time period. Winds become northwest behind
this front, generating a convergence axis over northern Lake Huron
that generates lake effect snow bands early Sunday morning.
Potential for snow squalls exists through the morning, but subsides
by mid-day as high pressure fills into the Ohio Valley and relaxes
the gradient. The active pattern continues into early next week with
several opportunities for snow showers and elevated wind gusts
Tuesday night.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Gale Warning until 7 AM EST Sunday for LHZ361-362.

     Gale Warning until 4 AM EST Sunday for LHZ363-421-422-441>443-
     462>464.

Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....MR
DISCUSSION...AM
MARINE.......MV

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 20, 3:50 PM EST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
350 PM EST Sat Dec 20 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-212100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
350 PM EST Sat Dec 20 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This Afternoon and Tonight

An arctic cold front crosses late evening-tonight bringing wind gusts
between 30 to 40 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Wind chills Sunday morning will hover near 0 before breezy northwest
winds weak during the day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-212100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
350 PM EST Sat Dec 20 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Gale Warnings are in effect for all of Lake Huron through tonight.
See latest Marine Weather Message (MWW) for more information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

AM

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:07 AM ESTSmall Craft AdvisoryDTX11 hr

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.